Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

58 years old suffering from severe edema but i do not have any varicose veins

I am experiencing severe edema of over 20 pounds when off of diuretics, itchy skin , and now itchy palm, with the slightest swelling or mark that is undistinguishable. A missionary in the Philippines living at over 5,000 ft elevation. Was hospitalized in January for a couple of days for tests and echo-cardiogram shows my heart is strong, sodium and potassium levels, thyroid and cbc all normal.....diuretics were administered in IV, and I lost 23 pounds during the 2 day hospital stay from the diuretics. Final diagnosis: venous insufficiency, although no tests on my veins were administered, and I do not have any varicose veins , etc. I weigh 175 pounds when on diuretice, 198 when off. For 3 years I walk briskly almost every day for 30 minutes, as I have knee problems that prevent jogging. I have been on low-fat, very low sodium diet since, and still getting edema. Looking for answers more than what is given me... Could it be kidney or liver? Is the elevation a factor? I come from California, lived at sea-level all my life...58 years old
Asked On : Fri, 25 Mar 2011
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Thanks for posting your query.

You can get liver function tests and renal profile done.

Since they are the major causes of edema after cardiac problem and i suggest you to proceed accordingly.

Hope I have answered your query.

,Wishing you good health.

Answered: Thu, 21 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor